MAUDE Adverse Event Report: COVIDIEN SMARTIP MED-PREP CANNULA; CANNULA, SURGICAL, GENERAL & PLASTIC SURGERY

COVIDIEN SMARTIP MED-PREP CANNULA; CANNULA, SURGICAL, GENERAL & PLASTIC SURGERY
Model Number 8881540111
Medical Device Problem Codes Fluid/Blood Leak (1250); Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant indicated that the device will not be returned for evaluation; therefore, a failure analysis is not available, and we are not able to determine the relationship between this device and the cause for this event.¿ as part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.¿ if additional information or the sample is received, the investigation will be reopened and responded to accordingly.
 
Event or Problem Description
The customer reported that when drawing up the drug fentanyl, in their gi center, the medication sprayed out of the sides of the needleless cannula at the connection where it was attached to the bd syringe.The customer is unsure if the issue was with the cannula or the syringe.The medication had to be wasted.Anecdotally, this has happened to several other nurses while drawing up their drugs also.There has been no patient harm.
 
Additional Manufacturer Narrative
Samples were not received for the investigation.The device history record was reviewed and indicated that the product was released accomplishing all quality standards.Because a sample was not returned, we were unable to perform a follow up investigation to include functional and visual evaluations to confirm the reported issue and determine a root cause.Prior to a lot¿s release, the lot must be deemed acceptable by passing inspections that are based on a valid sampling plan.Inspectors routinely examine a statistical sample both physically and visually.Specifically, visual inspections are performed to evaluate the legitimacy of the lidding.Although the reported issue could not be confirmed based on the available information, a corrective and preventative action has been opened to further investigate leaking smart tip assemblies and is currently in the implementation phase.This information will be utilized for trending purposes to determine the need for corrective actions.

Brand Name
SMARTIP MED-PREP CANNULA
Common Device Name
CANNULA, SURGICAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COVIDIEN
2010 east international speedw
deland FL 32724
MDR Report Key12253016
Report Number1017768-2021-00965
Device Sequence Number3718709
Product Code GEA
UDI-Device Identifier30884521102754
UDI-Public30884521102754
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8881540111
Device Catalogue Number8881540111
Device Lot Number110600
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/26/2021
Supplement Date Received by Manufacturer07/26/2021
Initial Report FDA Received Date07/30/2021
Supplement Report FDA Received Date10/05/2021
Patient Sequence Number1